Alert archive / Washington / River Flood Advisories in 2012
River Flood Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this river flood advisory at Jan 29, 2012, 6:29 PM PST for Mason County, Washington. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 6:29 PM PST (02:29 UTC)
- Expired
- Jan 30, 2012, 2:37 PM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 16.05 ft at Jan 30, 2012, 2:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102 WGUS86 KSEW 300229 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 629 PM PST SUN JAN 29 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 1 HEAVY RAIN OVER THE OLYMPIC MOUNTAINS IS FORCING A SHARP RISE ON THE SKOKOMISH RIVER. THE RIVER IS FORECAST TO RISE TO ADVISORY STAGE BUT CREST BELOW FLOOD STAGE. A COLD FRONT WILL PASS THROUGH THE AREA LATE THIS EVENING WITH PRECIPITATION DECREASING ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-301129- /O.NEW.KSEW.FL.Y.0004.120130T0229Z-120131T0221Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 629 PM PST SUN JAN 29 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD ADVISORY FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL MONDAY EVENING. * AT 5:45 PM SUNDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CREST NEAR 16.2 FEET BY EARLY MONDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE
3 follow-up statements
617 WGUS86 KSEW 300812 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 1212 AM PST MON JAN 30 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 2 THE HEAVY RAIN HAS ENDED. ALTHOUGH THE RAIN HAS TAPERED OFF OR BECOME LIGHT...THE SKOKOMISH RIVER WILL CONTINUE TO RISE FOR A FEW MORE HOURS. THE SKOKOMISH RIVER AT POTLATCH IS PREDICTED TO CREST TO BELOW FLOOD STAGE OR AT 16.2 FEET MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. && WAC045-301712- /O.CON.KSEW.FL.Y.0004.000000T0000Z-120131T0221Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1212 AM PST MON JAN 30 2012 THE FLOOD ADVISORY CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS EVENING. * AT 11:45 PM SUNDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CREST NEAR 16.2 FEET EARLY MONDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$
091 WGUS86 KSEW 301413 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 613 AM PST MON JAN 30 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 3 THE SKOKOMISH RIVER AT POTLATCH CRESTED AT 16.1 FEET LATE LAST NIGHT AND WAS RECEDING. EXPECT THE RIVER TO FALL BELOW THE FLOOD ADVISORY STAGE OF 15.5 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. && WAC045-302313- /O.CON.KSEW.FL.Y.0004.000000T0000Z-120131T0221Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 613 AM PST MON JAN 30 2012 THE FLOOD ADVISORY CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS EVENING. * AT 6:00 AM MONDAY THE STAGE WAS 15.9 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$
646 WGUS86 KSEW 302237 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 237 PM PST MON JAN 30 2012 ...THE FLOOD ADVISORY HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 4 PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-302307- /O.CAN.KSEW.FL.Y.0004.000000T0000Z-120131T0221Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 237 PM PST MON JAN 30 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS EVENING. * AT 1:45 PM MONDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.1 FEET. THE RIVER WILL CONTINUE TO FALL TO 14.7 FEET BY EARLY TUESDAY MORNING. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood advisory went out at Jan 29, 2:30 PM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Jan 29, 2:30 PM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST SUN JAN 29 2012
.SYNOPSIS...A FRONT WILL MOVE ONSHORE TONIGHT WITH RAIN CHANGING TO
SHOWERS. MOIST ONSHORE FLOW WILL KEEP SHOWERS IN THE FORECAST MONDAY
AND TUESDAY. A SECOND FRONTAL SYSTEM WILL BRING RAIN TUESDAY NIGHT
WITH DECREASING SHOWERS WEDNESDAY. HIGH PRESSURE WILL GIVE DRY
WEATHER THURSDAY THROUGH SUNDAY WITH SOME NIGHT AND MORNING FOG.
&&
.SHORT TERM...A COLD FRONT WILL MOVE ONSHORE THIS EVENING WITH RAIN
CHANGING TO SHOWERS AND SOME BREEZY WINDS. SNOW LEVELS BETWEEN 5000
AND 6000 FEET LATE THIS AFTERNOON WILL FALL TO AROUND 3500 FEET
TONIGHT. IT LOOKS LIKE MOUNT BAKER COULD PICK UP SEVERAL INCHES OF
NEW SNOW TONIGHT ONCE SNOW LEVELS LOWER A BIT. THE WINTER WEATHER
ADVISORY FOR THE NORTH CASCADES WILL REMAIN IN EFFECT UNTIL 4 AM
MONDAY. MONDAY WILL BE IN BETWEEN WEATHER SYSTEMS BUT MOIST ONSHORE
FLOW WILL MEAN A CONTINUED THREAT OF SHOWERS. BOTH THE NAM AND THE
GFS SHOW A SHORT UPPER LEVEL DISTURBANCE MOVING ONSHORE MONDAY
NIGHT WHICH WILL LIKELY ENHANCE SHOWER ACTIVITY INTO TUESDAY
MORNING. ANOTHER FRONTAL SYSTEM WILL BRING A MORE ORGANIZED SHOT OF
RAIN TUESDAY NIGHT ALONG WITH BREEZY TO WINDY CONDITIONS. WEDNESDAY
WILL SEE DECREASING SHOWERS AS THE FRONT PULLS AWAY AND DRIER AIR
BEGINS TO MOVE IN. SCHNEIDER
.LONG TERM...BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT SHOWING A
STRONG UPPER LEVEL RIDGE BUILDING OVER THE AREA THURSDAY AND
REMAINING IN PLACE INTO THE WEEKEND. THE MODELS HAVE BEEN SHOWING
THIS FOR A COUPLE OF DAYS NOW AND CONFIDENCE IS HIGH ENOUGH THAT ALL
MENTION OF PRECIPITATION HAS BEEN TAKEN OUT OF THE FORECAST THURSDAY
THROUGH SUNDAY. THERE WILL LIKELY BE SOME NIGHT AND MORNING FOG WITH
THIS PATTERN EACH DAY. SCHNEIDER
&&
.HYDROLOGY...RAINFALL FROM A COLD FRONT MOVING ONSHORE TODAY IS
EXPECTED TO DRIVE THE SKOKOMISH RIVER TO JUST BELOW FLOOD STAGE
LATE TONIGHT. CURRENT FORECASTS ARE THAT THE RIVER WILL CREST A FEW
TENTHS OF A FOOT BELOW FLOOD STAGE MONDAY MORNING AND THEN FALL
BELOW ADVISORY LEVEL LATE MONDAY AFTERNOON. CURRENTLY...THE RIVER IS
JUST BEGINNING TO RISE AS THE RAINS PICK UP. THE FLOOD WATCH FOR
MASON COUNTY WILL REMAIN IN EFFECT FOR NOW. AN ADVISORY MAY BE
ISSUED THIS EVENING IF CURRENT FORECASTS SEEM TO BE PANNING OUT.
OTHER RIVERS FLOWING OFF THE OLYMPICS AND CASCADES WILL SEE SHARP
RISES TONIGHT. SOME RIVERS MAY CLIMB TO WITHIN A FOOT OR TWO OF
FLOOD STAGE BUT FLOODING IS NOT EXPECTED ON ANY OF THESE RIVERS AT
THIS TIME.
FLOODING IS NOT EXPECTED TUESDAY THROUGH SUNDAY. SCHNEIDER
&&
.AVIATION...THE FRONTAL SYS OVR WRN WA THIS AFTERNOON SHOULD GIVE
WAY TO A COLD FRONTAL PASSAGE LATER THIS EVENING WITH RAIN TURNING
TO SCATTERED SHOWERS OVERNIGHT. THE AIR MASS IS STILL FAIRLY WARM
AND WET THIS AFTERNOON WITH AREAS OF FAIRLY LOW CIGS AND VSBY. SW
FLOW ALOFT ARND 40KT 850-700MB WILL SHIFT TO WNW FLOW BY DAYBREAK
MONDAY AND EASE BHND THE FRONT. MTNS OBSCD. 19
KSEA...PERIODS OF RAIN AND FAIRLY LOW CIGS ARE LIKELY TO PERSIST
INTO THE EVENING TIL THE COLD FRONT FINALLY MOVES THRU WRN WA. THE
AIR MASS WILL COOL AND DRY MONDAY WITH SCATTERED SHOWERS. CURRENT
TAF IS IN THE BALLPARK. 19
&&
.MARINE...NOT MUCH WIND IN THE EAST ENTRANCE TO THE STRAIT OF JUAN
DE FUCA TODAY...BUT BREEZY IN OTHER AREAS...ESPECIALLY FROM NRN HOOD
CANAL EAST TO EVERETT. THE OLM-BLI GRADIENT IS FCST TO STAY ARND
+3.5MB OVERNIGHT SO WILL KEEP BREEZY WINDS IN THE FCSTS. BHND THE
FRONT THE FLOW WILL TURN WLY COASTAL WATERS AND STRAIT TNGT. A LULL
IN THE WEATHER MONDAY FOLLOWED BY A WEAK SYSTEM MON NITE AND THEN A
STRONGER FRONT TUE NIGHT. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY NORTH CASCADES ABOVE 4000 FEET.
.FLOOD WATCH MASON COUNTY.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT ADMIRALTY INLET.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:00 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 17 hr | |
| Jan 30, 1:34 AM PST | Gale Warning | SEW | 7 hr | |
| Jan 30, 1:34 AM PST | Small Craft Advisory | SEW | 10 hr | |
| Jan 30, 2:28 PM PST | Small Craft Advisory | SEW | 44 hr |
Nearby
River Flood Advisories in Washington, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.